Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 28, NWS Corpus Christi, TX

September 26, 20164 counties in Texas

NWS Corpus Christi, TX issued this river flood warning at Sep 26, 2016, 2:33 PM CDT for 4 counties in Texas. It took effect at Sep 29, 2016, 10:51 PM CDT. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Sep 26, 2016, 2:33 PM CDT (19:33 UTC)
In effect from
Sep 29, 2016, 10:51 PM CDT
Expired
Oct 2, 2016, 3:15 AM CDT
In force
52 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River at Goliad (GLIT2). The gauge peaked at 23.90 ft at Sep 30, 2016, 8:00 PM CDT.

actionminormoderate10203009/2609/2709/2809/2909/3010/0110/0210/03
Action stage
15 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08188500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

040 
WGUS44 KCRP 261933
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
233 PM CDT MON SEP 26 2016

...The National Weather Service in Corpus Christi has issued a Flood 
   Warning for the following rivers in Texas...

  San Antonio River At Goliad affecting Calhoun...Goliad...Refugio 
  and Victoria Counties

.Recent or anticipated heavy rainfall over the aforementioned 
river basins will result in river rises above flood stage 
during the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. River stage forecasts 
are based on observed and predicted rainfall. If actual 
rainfall varies from forecast values, forecast river stages 
will vary accordingly.

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-175-391-469-271333-
/O.NEW.KCRP.FL.W.0028.160930T0351Z-161002T0815Z/
/GLIT2.1.ER.160930T0351Z.161001T0000Z.161001T1615Z.NO/
233 PM CDT MON SEP 26 2016

The National Weather Service in Corpus Christi has issued a 

* Flood Warning for the San Antonio River At Goliad.
* From Thursday evening to late Saturday night...or until the warning
  is cancelled.
* At 2:00 PM Monday the stage was 4.8 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: The river is expected to rise above flood stage by Thursday
  night and continue to rise to near 27.9 feet by Friday evening. Additional
  rises will be possible thereafter...with the possibility of the river rising 
  to moderate flood levels.  
* At 30.0 feet moderate lowland flooding occurs, covering much of camping 
  area at Goliad State Park. 

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Tue  Wed  Thu  Fri  Sat

San Antonio River
  Goliad               25   4.8 Mon 02 PM   5.1 11.3 20.4 26.6 26.7

&&

LAT...LON 2871 9772 2878 9762 2855 9690 2848 9692
      2863 9759                       

$$

88
1 follow-up statement
678 
WGUS84 KCRP 270148
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 PM CDT MON SEP 26 2016

...The Flood Warning is cancelled for the following rivers in Texas...

  San Antonio River At Goliad affecting Calhoun...Goliad...Refugio 
  and Victoria Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-175-391-469-270218-
/O.CAN.KCRP.FL.W.0028.000000T0000Z-161002T0815Z/
/GLIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
848 PM CDT MON SEP 26 2016

The Flood Warning is cancelled for the San Antonio River At Goliad.
* At 8:00 PM Monday the stage was 4.9 feet.
* No flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: The river is expected to crest just below flood stage at 24.4 feet 
  Friday morning. With the lower crest upstream...the river is now expected
  to stay below flood stage. However...any additional heavy rainfall upstream 
  could bring this river above flood levels. Stay tuned for the latest 
  forecast information. 
* At 25.0 feet Minor lowland flooding occurs, with water in the 
  lowest areas of Goliad State Park. Livestock below Goliad to the 
  Guadalupe River confluence are cut off and potentially drown.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Tue  Wed  Thu  Fri  Sat

San Antonio River
  Goliad               25   4.9 Mon 08 PM   5.0 11.5 20.1 24.4 14.3

&&

LAT...LON 2871 9772 2878 9762 2855 9690 2848 9692
      2863 9759                       

$$

88

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Sep 26, 12:50 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 26, 12:50 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1250 PM CDT MON SEP 26 2016

.DISCUSSION...See Aviation section for 18Z TAFs.

&&

.AVIATION...There were sporadic MVFR ceilings mainly over the
Brush Country and within showers occurring along the coast.
Convection was slowly increasing in coverage over South Texas
within the past hour. Expect MVFR vsbys/ceilings within scattered
showers and IFR vsbys with isolated thunderstorms. Expect
convection will linger into the evening hours then diminish in
coverage. Cooler air mass behind secondary cold front moving out
of the Hill Country is expected to move through the Brush Country
by early this evening and off the coast by early in the overnight
period. MVFR ceilings will be prevalent behind secondary frontal
passage with MVFR ceilings around 1500 feet but could see IFR
ceilings and patchy fog/MVFR vsby at LRD overnight. MVFR ceilings
will lift to around 2 kft during the late morning Tuesday.

&&

.PREVIOUS DISCUSSION... /Issued 1053 AM CDT MON SEP 26 2016/

DISCUSSION...With assistance from overnight convection, the
effective frontal boundary has shifted into the coastal waters
with light northeast flow prevalent over the region. Higher
instability has been pushed offshore. The secondary frontal
boundary with cooler air behind it was in the Hill Country. This
air mass is expected to advance into the Brush Country this
afternoon and through the coastal plains tonight. There remains
high moisture over the region as models show precipitable water
values still above 2 inches. But 12Z CRP sounding indicated most
of this moisture is above 700 mbs. Expect additional convection to
form this afternoon as weak lift will be provided by the secondary
frontal boundary and a weak mid level vorticity center to the
northwest of Laredo moves slowly northward. But with limited
instability, will remove locally heavy rainfall wording from the
forecast for this afternoon. Still will need to watch areas in the
Brush Country where 5-8 inches of rain occurred last night. Any
additional rainfall could lead to runoff problems in this area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  71  85  73  89  /  60  50  30  20  10
Victoria          84  67  84  67  88  /  50  20  20  10  10
Laredo            82  65  81  68  88  /  60  50  20  10  10
Alice             86  69  86  70  90  /  60  40  20  10  10
Rockport          85  71  84  74  87  /  60  40  30  20  10
Cotulla           80  65  82  67  89  /  60  40  20  10  10
Kingsville        88  70  86  71  90  /  60  50  30  10  10
Navy Corpus       86  72  84  75  87  /  60  50  30  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Sep 26, 5:03 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 AM CDT MON SEP 26 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
503 AM CDT MON SEP 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE
ISOLATED TONIGHT. ALTHOUGH NO SEVERE WEATHER IS
EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE
SOUTHERN PORTIONS OF SOUTH TEXAS...MAINLY NEAR AND SOUTH OF A
ENCINAL TO MATHIS TO ROCKPORT LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY WITH AREAL COVERAGE
EXPECTED TO DECREASE FURTHER WEDNESDAY. THE PRIMARY THREAT FROM
THUNDERSTORMS THAT FORM WILL BE DANGEROUS LIGHTNING AND LOCALLY
HEAVY RAINS. WIDESPREAD FLOODING OR SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/CB

In the hours before

Special weather statement, Sep 26, 1:33 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
133 PM CDT MON SEP 26 2016

TXZ242>247-270000-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
133 PM CDT MON SEP 26 2016

...A WATERSPOUT WAS SPOTTED OVER ARANSAS BAY EAST OF ROCKPORT...

LAW ENFORCEMENT OFFICIALS REPORTED A WATERSPOUT EAST OF ROCKPORT
OVER ARANSAS BAY AT 125 PM. IT DISSIPATED SHORTLY AFTER. THE
STORM PRODUCING THE WATERSPOUT WAS MOVING TO THE SOUTHWEST AT
15 MPH.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE EVENT THE FUNNEL CLOUD REACHES THE GROUND.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
WATERSPOUTS OR FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS
WILL BE SHORT LIVED. HOWEVER...YOU SHOULD BE PREPARED TO SEEK
SHELTER IN THE EVENT A FUNNEL DOES REACH THE GROUND.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:07 PM CDTSpecial Weather StatementCRPLive Oak38 min
Sep 25, 7:11 PM CDTAreal Flood AdvisoryCRPWebb2 hr
Sep 25, 7:22 PM CDTAreal Flood AdvisoryCRPLive Oak, McMullen113 min
Sep 25, 8:00 PM CDTFlash Flood WarningCRPLive Oak, McMullen3 hr
Sep 25, 8:07 PM CDTFlash Flood WarningCRPDuval, Webb3 hr
Sep 25, 8:18 PM CDTFlash Flood WatchCRPBee, Duval, Jim Wells, La Salle, Live Oak, McMullen and 1 more8 hr
Sep 25, 8:37 PM CDTFlash Flood WarningCRPWebb113 min
Sep 25, 8:46 PM CDTSpecial Weather StatementCRPDuval44 min
Sep 25, 9:36 PM CDTFlash Flood WarningCRPDuval, Webb114 min
Sep 25, 11:56 PM CDTAreal Flood AdvisoryCRPJim Wells2 hr
Sep 26, 1:40 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces2 hr
Sep 26, 2:05 AM CDTSpecial Weather StatementCRPNueces25 min
Sep 26, 2:28 AM CDTAreal Flood AdvisoryCRPNueces62 min
Sep 26, 2:56 AM CDTAreal Flood AdvisoryCRPNueces2 hr
Sep 26, 3:02 AM CDTSpecial Marine WarningCRP88 min
Sep 26, 3:32 AM CDTSpecial Marine WarningCRP58 min
Sep 26, 8:19 AM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria24 hr
Sep 26, 2:44 PM CDTSpecial Weather StatementCRPJim Wells31 min
Sep 26, 5:12 PM CDTAreal Flood AdvisoryCRPCalhoun, Victoria3 hr
Sep 26, 6:34 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.